Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Blacksburg, VA

August 13, 2011Caldwell County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Aug 13, 2011, 2:21 PM EDT for Caldwell County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 2:21 PM EDT (18:21 UTC)
Expired
Aug 13, 2011, 2:45 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA

County Caldwell County, NC

The radar

The Roanoke radar (KFCX), 150 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6909 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WWUS81 KRNK 131821
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT SAT AUG 13 2011

NCZ018-019-131845-
WATAUGA NC-WILKES NC-
221 PM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT WATAUGA AND WILKES COUNTIES...

AT 219 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BLOWING ROCK...MOVING EAST AT 5 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. 

THIS STORM WILL BE NEAR DARBY AROUND 240 PM.

LAT...LON 3609 8149 3609 8152 3611 8155 3612 8161
      3617 8159 3616 8143 3608 8146 3608 8147

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 12:31 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 13, 12:31 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1231 PM EDT SAT AUG 13 2011

.SYNOPSIS...
SOUTHEAST FLOW FROM HIGH PRESSURE CENTERED OFF THE MID ATLANTIC
COAST WILL BRING INCREASING MOISTURE INTO THE REGION TODAY. A
STRONG COLD FRONT WILL THEN MOVE THROUGH THE AREA LATE TONIGHT
INTO SUNDAY. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA FROM
THE NORTH MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 AM SATURDAY...

DEEP MOISTURE RESIDES ALONG AND EAST OF BLUE RIDGE WITH PWATS
AROUND 1.50 NEAR BLUE RIDGE PARKWAY TO 1.90 VCNTY OF SOUTH BOSTON.
THIS MOIST AIR MASS IS FUELING SCATTERED TO NUMEROUS SHRA/TSRA EAST
OF THE BLUE RIDGE...ALONG WITH CONSIDERABLE CLOUDINESS AND SFC
DEW POINTS IN THE LOWER TO MID 70S. WEST OF THE MOUNTAINS...THE
MOISTURE WAS NOT QUITE AS DEEP...DRY AIR ABOVE 600 MB...AND
RESULTANT PWATS OF BETWEEN 1.00 TO 1.50. THIS SOMEWHAT LESS MOISTURE
LADEN AIR MASS WAS ALLOWING FOR SOME SUN ACROSS THE WESTERN CWA.

FOR THIS AFTERNOON...ANTICIPATE SCATTERED TO NUMEROUS SHRA/TSRA TO
CONTINUE OVER THE FOOTHILLS PIEDMONT OF VA/NC. AREAS THAT ARE
RECEIVING SUN IN THE WEST SHOULD ALSO SEE THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS AS THE AFTERNOON HEATING RESULTS IN AN
INCREASE IN INSTABILITY THERE ALSO. SW FLOW INTO THE WESTERN SLOPES
OF THE APPLNS...AND SOUTHERLY FLOW INTO THE BLUE RIDGE...IN
ADDITION TO DIFFERENTIAL HEATING BETWEEN THE RELATIVELY CLOUDY
EAST VS THE SUNNIER WEST WILL LIKELY ENHANCE THE LIFT OVER THE CWA
CREATING AN AREA OF CONVERGENCE ALONG THE MTNS. AS SUCH HAVE
MAINTAINED RELATIVELY HIGH POPS AND QPF. TEMPS THIS AFTERNOON
SHOULD BE FAIRLY UNIFORM...A TMAX IN THE 80S.

MEAN WINDS TODAY ARE 15 KTS OR LESS. THIS WILL INCREASE THE
RESIDENCE TIME OF THE SHOWERS...THUS PROMOTING POTENTIAL FOR RAIN
AMOUNTS OF AN INCH IN LESS THAN AN HOUR...POSSIBLY 2 INCHES IN
LESS THAN AN HOUR IF TRAINING TAKES PLACE. AS SUCH...POOR DRAINAGE
FLOODING IS POSSIBLE ESPECIALLY IF THESE SLOW MOVING SHOWERS MOVE
OVER AN URBAN AREA. FLASH FLOOD GUIDANCE ACROSS THE CWA REMAINS
HIGH AND AREA CREEKS AND STREAMS ARE RUNNING LOW...SO NOT OVERLY
CONCERNED WITH FLASH FLOODING...ALTHOUGH IT CAN'T TOTALLY BE RULED
OUT IF THUNDERSTORM ANCHORING OR TRAINING WERE TO TAKE PLACE.
WILL CONTINUE WITH A MENTION IN THE HWO...BUT NO OTHER HEADLINE
NEEDED ATTM.

TONIGHT...MODELS HAVE A COLD FRONT APPROACHING THE AREA LATE-
TOWARD SUNDAY MORNING...AND THE BEST LIFT ASSOCIATED WITH THE
UPPER TROUGH MOVES INTO THE MTNS AFTER 06Z/200 AM. THINK THAT ONCE
LATE AFTERNOON/EARLY EVENING CONVECTION WEAKENS...THERE WILL
LIKELY BE A BREAK BEFORE MORE SHOWERS AND THUNDERSTORMS MOVE INTO
THE MTNS OVERNIGHT. FOR THIS REASON...I HAVE POPS DECREASING
THROUGH THE EVENING...AND THEN RAMP BACK UP TO LIKELY AFTER
MIDNIGHT ALONG AND WEST OF THE BLUE RIDGE. SHOULD BE A WARM AND
MUGGY NIGHT...WITH DEW POINTS AND OVERNIGHT LOWS RANGING FROM THE
MID 60S MTNS TO LOWER 70S PIEDMONT.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 345 AM SATURDAY...

WE WILL START SUNDAY MORNING OFF WITH WIDESPREAD SHOWERS...AND A FEW
THUNDERSTORMS...WHICH WILL DEVELOP AHEAD OF AN UNSEASONABLY STRONG
COLD FRONT. A CONTINUOUS FLOW OF MOISTURE INTO OUR AREA DURING THE
PREDAWN HOURS WILL RESULT IN PRECIPITABLE WATER VALUES RANGING
FROM 1.5 INCHES IN SOUTHEAST WEST VIRGINIA...TO NEARLY 2 INCHES IN
THE PIEDMONT...VALUES WHICH WILL SUPPORT PERIODS OF HEAVY RAINFALL.
LOOKING FOR STORM TOTAL RAINFALL ACCUMULATION...FOR SUNDAY AND EARLY
MONDAY MORNING...TO RANGE BETWEEN 0.75 TO 1.25 INCHES REGION
WIDE...WITH LOCALLY HIGHER AMOUNTS. THESE TOTALS ARE GENERALLY BELOW
WHAT IS NEEDED FOR FLASH FLOODING...BUT CANNOT RULE OUT STORMS WHICH
TRAIN OR REDEVELOP OVER THE SAME LOCATIONS...WHICH CAN LEAD TO
LOCALIZED FLASH FLOODING. OVERALL...THIS RAINFALL WILL BE BENEFICIAL
TO OUR REGION...AS THERE ARE A MORE THAN A FEW LOCATIONS IN OUR
FORECAST REGION WHICH HAVE EXPERIENCED LITTLE TO NO MEASURABLE
RAINFALL IN A FEW WEEKS.

IN ANY EVENT...THE COLD FRONT IS EXPECTED TO ENTER OUR SOUTHEAST
WEST VIRGINIA COUNTIES DURING THE EARLY AFTERNOON ON SUNDAY...AND
WILL EXIT OUR SOUTHSIDE VIRGINIA COUNTIES DURING MID EVENING.
WEATHER FORECAST MODELS OVER THE PAST FEW RUNS HAVE INDICATED A WAVE
DEVELOPING ALONG THE FRONT IN NORTH CAROLINA...AND PUSHING IT
NORTHWARD. THIS WAVE MAY SLOW THE EASTWARD PROGRESS OF THE COLD
FRONT DURING THE EVENING...WHICH MAY RESULT IN ADDITIONAL HEAVY
RAINFALL ACROSS THE PIEDMONT REGION. DO NOT FORESEE ANY MAJOR
PROBLEMS WITH THIS SCENARIO AT THIS TIME...BUT IT IS SOMETHING TO
KEEP AN EYE OUT FOR REGARDLESS.

ONCE THE FRONT PUSHES THROUGH...WE CAN EXPECT A NORTHWEST SHIFT IN
WIND DIRECTION AS HIGH PRESSURE BUILDS IN FROM THE UPPER MIDWEST.
THESE NORTHWEST WINDS WILL KEEP SHOWERS IN THE FORECAST FOR
MONDAY...WITH THE GREATEST SHOWER ACTIVITY FOUND WEST OF THE BLUE
RIDGE. THIS ACTIVITY WILL DIMINISH FROM EAST TO WEST ON MONDAY...AND
IS EXPECTED TO COME TO AN END IN SOUTHEAST WEST VIRGINIA AND THE NEW
RIVER VALLEY BY EARLY TUESDAY MORNING. WILL ALSO BE LOOKING AT A 4
TO 5 MB PRESSURE GRADIENT ACROSS THE REGION ON MONDAY AFTERNOON AS
THE HIGH BUILDS IN. THEREFORE...WILL NOT BE SURPRISED TO SEE A FEW
REPORTS OF 25 MPH WIND GUSTS ALONG THE HIGHER TERRAIN WEST OF THE
BLUE RIDGE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 1230 PM SATURDAY...

MEAN FLAT UPPER RIDGE BETWEEN EXITING SHORT WAVE TROF TO THE
NORTHEAST AND APPROACHING TROF OVER THE UPPER MIDWEST WILL LIKELY
LEAVE BLACKSBURG FORECAST AREA DRY WITH SEASONAL TEMPERATURES ON
WEDNESDAY.

ASSOCIATED WEAK SURFACE HIGH FORECAST TO MOVE OFFSHORE WEDNESDAY
NIGHT AS A SERIES OF SHORT WAVE TROFS PUSH SOUTHEAST OUT OF UPPER
MIDWEST...GRADUALLY ESTABLISHING AND AMPLIFYING LONG WAVE TROF
OVER THE EASTERN THIRD OF THE NATION THURSDAY INTO FRIDAY.

BACKING FLOW ALOFT...WITH SURFACE WINDS VEERING INTO THE SOUTHEAST
WITH TIME SHOULD SET THE STAGE FOR A PROLONGED PERIOD OF THETA-E
ADVECTION AND ISENTROPIC LIFT...SUPPORTING AN INCREASED THREAT OF
SHOWERS/THUNDERSTORMS DURING THE LATE WEEK PERIOD...WITH
PRECIPITATION LIKELY TO BE MAXIMIZED ALONG AND IMMEDIATELY EAST OF
THE BLUE RIDGE WHERE UPWARD VERTICAL MOTION FIELDS ARE MAXIMIZED
DUE TO UPSLOPING COMPONENT.

ABUNDANT ANTICIPATED CLOUD COVER AND A GOOD THREAT OF PRECIPITATION
THURSDAY THROUGH FRIDAY SHOULD HELP TO COMPRESS THE NORMAL DIURNAL
TEMPERATURE CURVE...RESULTING IN SEASONAL TO SLIGHTLY BELOW NORMAL
READINGS BY DAY...BUT WITH MILD TEMPERATURES AT NIGHT.

MEAN TROF AXIS SHOULD PASS EAST OF THE BLACKSBURG FORECAST AREA BY
SATURDAY...ALLOWING FOR SLIGHTLY COOLER AND DRIER AIR TO BEGIN FILTERING
INTO THE AREA FROM THE WEST. HOWEVER...COOLER TEMPERATURES ALOFT
IN VICINITY OF TROF AXIS...AND TIMING UNCERTAINTIES WARRANT A
CONTINUED LOW THREAT FOR LINGERING SHOWERS UNTIL A MORE
SUBSTANTIAL PUSH OF DRIER AIR ARRIVES BY SUNDAY.

HPC GUIDANCE FOLLOWED THROUGH THE ENTIRE LONG TERM PERIOD EXCEPT
FOR SOME SMALL TWEAKS NEEDED TO DAILY HIGH AND LOW TEMPERATURES TO
ACCOUNT FOR LOCAL CLIMATOLOGY.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SCATTERED TO NUMEROUS SHRA/TSRA ARE ANTICIPATED TODAY...
TONIGHT...AND SUNDAY PER DEEP MOIST AIR MASS THAT RESIDES OVER THE
APPALACHIANS. AREAS OF MVFR ARE LIKELY WITH LOCAL IFR.

A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. NUMEROUS SHOWERS
AND TSTMS ARE EXPECTED AHEAD OF THE FRONT...ENDING WITH ITS
PASSAGE LATE IN THE DAY SUNDAY. THE COLD FRONT IS FORECAST TO BE
RATHER ROBUST...MORE TYPICAL OF A FALL FRONT WITH A DISTINCT WIND
SHIFT AND INCREASE IN WIND SPEED FROM THE NORTHWEST BEHIND THE
FRONT SUNDAY. NORTHWEST WINDS OF 20 TO 25 KTS ARE PROGGED AT 5KFT
AGL SUNDAY NIGHT AND MONDAY. THIS SHOULD RESULT IN SOME SFC GUSTS
OF UP TO 25 KTS...ESPECIALLY NEAR THE MTNS. UPSLOPE MVFR CIGS MAY
HOLD IN THE MTNS THROUGH MONDAY NIGHT...THEN HIGH PRESSURE SHOULD
BUILD IN FROM THE WEST...BRINGING A RETURN OF WIDESPREAD VFR FROM
TUESDAY INTO WEDNESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JJ/PM
SHORT TERM...NF
LONG TERM...WERT
AVIATION...PM
Hazardous weather outlook, Aug 13, 4:43 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 AM EDT SAT AUG 13 2011

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-141000-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
443 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A SOUTHEAST TO SOUTH FLOW OFF THE ATLANTIC WILL BRING INCREASING
MOISTURE INTO THE AREA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED...AND ANY THUNDERSTORM WILL BRING HEAVY DOWNPOURS.
LATER TONIGHT INTO SUNDAY...AN UNSEASONABLY STRONG COLD FRONT WILL
APPROACH OUR REGION...TRIGGERING MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS. PROLONGED PERIODS OF HEAVY RAIN WILL BE
POSSIBLE...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. A FEW OF
THE STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG ENOUGH TO
PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. WIDESPREAD
SHOWERS AND THUNDERSTORMS MAY PRODUCE AREAS OF LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ043>047-058-059-141000-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
443 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A SOUTHEAST TO SOUTH FLOW OFF THE ATLANTIC WILL BRING INCREASING
MOISTURE INTO THE AREA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED...AND ANY THUNDERSTORM WILL BRING HEAVY DOWNPOURS.
LATER TONIGHT INTO SUNDAY...AN UNSEASONABLY STRONG COLD FRONT WILL
APPROACH OUR REGION...TRIGGERING MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS. PROLONGED PERIODS OF HEAVY RAIN WILL BE
POSSIBLE...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. A FEW OF
THE STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG ENOUGH TO
PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. WIDESPREAD
SHOWERS AND THUNDERSTORMS MAY PRODUCE AREAS OF LOCALLY HEAVY
RAINFALL. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. SOME OF THE STORMS MAY BECOME STRONG ENOUGH TO
PRODUCE DAMAGING WINDS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 13, 9:13 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 AM EDT SAT AUG 13 2011

VAZ058-131400-
HALIFAX VA-
913 AM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...

AT 900 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
SOUTH BOSTON...NEAR THE VIRGINIA...NORTH CAROLINA BORDER...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RADAR ESTIMATES THAT 2 INCHES OF RAIN HAS ALREADY FALLEN NEAR THE
VIRGINIA...NORTH CAROLINA BORDER.  RAPID STREAM RISES ARE LIKELY
ALONG POWELLS CREEK...AND COLEMAN CREEK.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS STORM.
THIS STORM WILL BE NEAR CLUSTER SPRINGS AND VIRGILINA AROUND 930
AM...SOUTH BOSTON AROUND 950 AM AND SCOTTSBURG AROUND 1000 AM...THEN
CROSSING THE KERR RESERVOIR AND STAUNTON RIVER STATE PARK BETWEEN
1000 AM AND 1100 AM.

IF YOU ARE OUT ON THE WATER GET BACK TO LAND AND FIND A SAFE
BUILDING OR SAFE VEHICLE.

LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
      3654 7872 3653 7875 3653 7912 3655 7913
      3691 7874 3681 7867 3680 7868 3676 7867
      3674 7869 3663 7855

PEM
Special weather statement, Aug 13, 11:52 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1152 AM EDT SAT AUG 13 2011

VAZ046-047-131645-
APPOMATTOX VA-BUCKINGHAM VA-
1152 AM EDT SAT AUG 13 2011

...HEAVY RAIN WILL AFFECT PARTS OF APPOMATTOX AND BUCKINGHAM
COUNTIES...

AT 1140 AM EDT...A LINE OF SLOW MOVING SHOWERS...WITH EMBEDDED
THUNDERSTORMS...EXTENDED FROM BUCKINGHAM TO APPOMATTOX.  DUE TO THE
SLOW MOVEMENT...IT IS POSSIBLE THAT UPWARDS OF 3 INCHES OF RAIN
MAY OCCUR IF THE RAIN CONTINUES.

THE VERY HEAVY RAIN WILL LIKELY CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3756 7829 3722 7885 3730 7895 3733 7896
      3777 7855 3776 7851 3779 7850 3774 7842
      3774 7836 3772 7835 3769 7824 3764 7824

PEM
Local storm report, Aug 13, 1:46 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
146 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             FRIES                   36.72N 80.97W
08/13/2011  E1.00 INCH       CARROLL            VA   TRAINED SPOTTER

            IN DOWNTOWN FRIES

&&

WERT
Special weather statement, Aug 13, 1:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT SAT AUG 13 2011

VAZ013-014-131900-
MONTGOMERY VA-PULASKI VA-
153 PM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MONTGOMERY AND
PULASKI COUNTIES...

AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RADFORD...
MOVING EAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RADFORD THROUGH 215 PM...WALTON AROUND 225
PM...PRICES FORK AROUND 235 PM...CHILDRESS AROUND 245 PM...CHILDRESS
AROUND 250 PM AND CHRISTIANSBURG AROUND 300 PM.

LAT...LON 3722 8028 3702 8042 3711 8066 3716 8067
      3722 8064

WERT
Special weather statement, Aug 13, 2:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 PM EDT SAT AUG 13 2011

VAZ013-131845-
PULASKI VA-
219 PM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT PULASKI COUNTY...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN...
MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. IF ON OR NEAR THE NORTHERN END OF CLAYTOR LAKE...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS
MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL.

THIS STORM WILL BE NEAR CLAYTOR LAKE STATE PARK AROUND 230 PM...
CLAYTOR DAM AROUND 240 PM AND GRAYSONTOWN AROUND 245 PM.

LAT...LON 3711 8068 3710 8056 3709 8058 3708 8057
      3708 8056 3706 8056 3701 8057 3706 8073

DS
Special weather statement, Aug 13, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT SAT AUG 13 2011

NCZ018-019-131845-
WATAUGA NC-WILKES NC-
221 PM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT WATAUGA AND WILKES COUNTIES...

AT 219 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BLOWING ROCK...MOVING EAST AT 5 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR DARBY AROUND 240 PM.

LAT...LON 3609 8149 3609 8152 3611 8155 3612 8161
      3617 8159 3616 8143 3608 8146 3608 8147

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:01 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville29 min
Aug 12, 9:22 PM EDTSpecial Weather StatementRNKCity of Roanoke23 min
Aug 12, 9:42 PM EDTSpecial Weather StatementRNKCity of Roanoke48 min
Aug 13, 9:13 AM EDTSpecial Weather StatementRNKHalifax47 min
Aug 13, 11:52 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham53 min
Aug 13, 1:43 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax62 min
Aug 13, 1:53 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford67 min
Aug 13, 2:19 PM EDTSpecial Weather StatementRNKPulaski26 min
Aug 13, 2:51 PM EDTSpecial Weather StatementRNKFloyd24 min
Aug 13, 3:17 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick58 min
Aug 13, 3:43 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski30 min
Aug 13, 3:44 PM EDTSevere Thunderstorm WarningRNKGrayson21 min
Aug 13, 3:51 PM EDTSpecial Weather StatementRNKCity of Covington24 min
Aug 13, 4:14 PM EDTSpecial Weather StatementRNKPatrick31 min
Aug 13, 4:16 PM EDTSpecial Weather StatementRNKCity of Radford29 min
Aug 13, 4:44 PM EDTSpecial Weather StatementRNKPatrick31 min
Aug 13, 4:45 PM EDTSpecial Weather StatementRNKCraig30 min
Aug 13, 4:50 PM EDTSpecial Weather StatementRNKTazewell40 min
Aug 13, 5:15 PM EDTSpecial Weather StatementRNKPatrick30 min
Aug 13, 5:55 PM EDTSevere Thunderstorm WarningRNKPatrick37 min
Aug 13, 6:01 PM EDTSpecial Weather StatementRNKGrayson, Wythe29 min
Aug 13, 6:29 PM EDTSpecial Weather StatementRNKGrayson31 min
Aug 12, 9:02 PM EDTSpecial Weather StatementRNKWatauga28 min
Aug 13, 2:37 PM EDTSpecial Weather StatementRNKSurry23 min
Aug 13, 2:49 PM EDTSpecial Weather StatementRNKAshe26 min
Aug 13, 3:41 PM EDTSevere Thunderstorm WarningRNKWilkes37 min
Aug 13, 4:19 PM EDTSpecial Weather StatementRNKWilkes26 min
Aug 13, 5:50 PM EDTSpecial Weather StatementRNKStokes25 min
Aug 13, 6:21 PM EDTSpecial Weather StatementRNKStokes39 min
Aug 13, 7:01 PM EDTSpecial Weather StatementRNKStokes29 min
Aug 13, 7:38 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin67 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.